Antidepressant withdrawal symptoms severe, says new report

“Existing guidance that symptoms are minimal leads to misdiagnosis and ‘harmful long-term prescribing’”

The Guardian newspaper reports:

“Half of all those taking antidepressants experience withdrawal problems when they try to give them up and for millions of people in England, these are severe, according to a new review of the evidence commissioned by MPs.

Guidance from the National Institute of Health and Care Excellence (Nice), which says withdrawal symptoms “are usually mild and self-limiting over about one week” urgently needs to be changed, say the review authors.

Dr James Davies from the University of Roehampton and Prof John Read from the University of East London say the high rate of withdrawal symptoms may be part of the reason people are staying on the pills for longer. They cannot cope, so carry on taking the drugs, or their doctors assume they have relapsed and write another prescription.

The review was commissioned by the all-party parliamentary group for prescribed drug dependence and follows a long debate about the Nice guidance, which critics say is out of date …”

Read more here.

Antidepressant withdrawal symptoms severe, says new report
Rate this post

Leave a Reply

Follow

Get the latest posts delivered to your mailbox:

Your email address will not be passed to any other organisation. It will only be used to send you new posts made on this website.

MENU